Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Acne Leaving marks. Took YAZ. Now taking doxitab. Rush on forehead. Should I be worried?

Hello I am 22 years my acne isn't that bad but its leaving me with marks, initailly my GP gave me YAZ which I think made me worse. I went to see Dermatologist she gave me Doxitab iv been on it for 3 Months now it helped in the begining but at the begining of this week I started noticing what looks like a rush on my forehead. Should I be worried?
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Acne occurs commonly in young persons. It can occur due to androgenic (hormonal) stimulation of the sebaceous glands of face. Bacterial infection of the sebaceous glands results in inflammation and pus formation.

YAZ is a oral contraceptive pill containing the progesterone Drospirenone and the estrogen, Ethinyl Estradiol. It is effective in hormonal based acne.

Doxitab is Doxycycline. The bacteria (Propionibacterium acnes) responsible for acne is sensitive to Doxycycline. Though hypersensitivity (allergic) reactions are uncommon with Doxytab, skin rashes have been reported. Also it frequently results in sunburn - like skin reaction on the exposed parts like face (photo toxicity) in sensitive individuals.

Long term administration of Doxycycline can result in serious side effects and hence is not advisible. Since you have mentioned that acne leaves marks, Retinoic acid (Tretinoin) cream will be very effective for you.

Tretinoin inhibits the occurence of excessive pigmentation or black spots of skin due to acne. The pigmented spots tend to fade after Tretinoin application. Adapalene cream is a better alternative.

I hope this is useful.
Answered: Sat, 6 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor